Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Bitter Taste


  • Please log in to reply
6 replies to this topic

#1 Purr

Purr

    Silver Member

  • Members
  • PipPipPipPip
  • 264 posts
  • Location:Kokomo IN

Posted 11 November 2008 - 04:59 AM

Does anyone else experiencing a bitter taste. I'm wondering if it could be one (or a combination) of the medicines I take. It's really yucky!! :P I'm fine first thing in the morning, but after about an hour the bitter taste starts.

Christy
Love makes the world go around!

#2 Karenlee

Karenlee

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 381 posts
  • Location:Long Island, New York USA

Posted 11 November 2008 - 05:44 AM

Purr it could be your meds. Not sure what you are taking, but if it's fine in the morning, then you take your pills and get the bitter taste it's probably that. I was on an anti depressant a while back and it left an awful taste.

Also, are you taking vitamin supplements? That could be the culprit too.

#3 Wohali

Wohali

    Senior Bronze Member

  • Members
  • PipPipPip
  • 72 posts

Posted 11 November 2008 - 06:11 AM

What are you taking? When I took Flagyl longterm I always had a bitter taste in mouth.

Could you have thrush?

#4 Peggy

Peggy

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 635 posts
  • Location:Minnesota

Posted 11 November 2008 - 12:01 PM

For a while everytime I ate something it tasted like I was eating an aluminum pan. The taste in my mouth was terrible. I now chew gum almost constantly due to the Sjogren's but it has also helped with the tastes in my mouth. I make sure it's the sugar-free. It has really helped the Sjogren's and now that you mentioned this I realize how much it's helped the aluminum taste too.

warm hugs,

Peggy

#5 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,893 posts

Posted 11 November 2008 - 01:40 PM

Most likely it is your meds. I have this from time to time. Even though they are not new meds to me, sometime our bodies ph changes and I believe this has something to do with it. I chew a lot of sugarless gum!
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#6 Purr

Purr

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 264 posts
  • Location:Kokomo IN

Posted 12 November 2008 - 06:05 AM

Thanks everyone. I'll have to try the sugarless gum. Another thing I thought it might be is a stomach ulcer. I had one about a year and a half ago and this is similar. Just incase it is, I'm going to stop drinking coke (caffine free, diet) and carbonated beverages, no chocolate :( , no tomato or garlic......this is a bummer!!!! <_< I'll raise the head of my bed alittle higher too. Oh! And I'll switch from excedrin to tylenol.

Wohali, I've never taken Flagyl and I know I don't have thrush but thanks for you help.

Karenlee, I take caltrate twice a day and centrum silver multi-vitamin once a day. Sure hope it's not that!!!!

Thanks again,
Christy

P.S. The holliday tree I ordered just came!!!!! I'm READY to decorate! :)
Love makes the world go around!

#7 Purr

Purr

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 264 posts
  • Location:Kokomo IN

Posted 13 November 2008 - 04:07 AM

It's me again. I think the "cloud" has lifted from my brain (temporarily??). I have sjogrens. It hasn't been very severe, but lately I have been experiencing more dryness in eyes, nose, and throat. That could be what's causing the bitter taste (sugarless gum suggestion) and very mild burning on the roof of my mouth and in the nostrils. Looks like I'll have to be more diligent about using the moisture spray for my nose, eye drops, and drinking more water.
Does the sjogrens sound like a possibility for my discomfort??

I'm not sleeping well again, too. I've been waking up about every 2 hours, even with taking a time released sleeping pill. The dose I'm taking is 6.25 mg. If I take 12.5 mg it makes me groggy most of the next day, but I do sleep better.

Most of what I'm posting has already been posted by others, but my memory being what it is.............what can I say.

Thanks for being here.

Love,
Christy
Love makes the world go around!